Alert archive / Mississippi / Tornado Warnings in 2018

Tornado Warning 54, NWS Jackson, MS

September 5, 2018Lowndes County, Mississippi

NWS Jackson, MS issued this tornado warning at Sep 5, 2018, 1:51 PM CDT for Lowndes County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2018, 1:51 PM CDT (18:51 UTC)
Expired
Sep 5, 2018, 2:15 PM CDT
In force
24 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 63 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2018-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2018-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
303 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

144 
WFUS54 KJAN 051851
TORJAN
MSC087-051915-
/O.NEW.KJAN.TO.W.0054.180905T1851Z-180905T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
151 PM CDT WED SEP 5 2018

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Southwestern Lowndes County in northeastern Mississippi...

* Until 215 PM CDT.
    
* At 151 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Deerbrook, or 15 miles southwest of Columbus,
  moving northwest at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Bent Oak around 210 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Artesia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3329 8847 3329 8859 3336 8867 3345 8867
      3351 8854 3330 8838
TIME...MOT...LOC 1851Z 148DEG 25KT 3330 8852 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

TW
2 follow-up statements
610 
WWUS54 KJAN 051854
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
154 PM CDT WED SEP 5 2018

MSC087-051915-
/O.CON.KJAN.TO.W.0054.000000T0000Z-180905T1915Z/
Lowndes MS-
154 PM CDT WED SEP 5 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
SOUTHWESTERN LOWNDES COUNTY...
        
At 154 PM CDT, a confirmed tornado was located near Crawford, or 13
miles southwest of Columbus, moving northwest at 30 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Bent Oak around 210 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Artesia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3329 8847 3329 8859 3336 8867 3345 8867
      3351 8854 3330 8838
TIME...MOT...LOC 1854Z 149DEG 25KT 3333 8852 

TORNADO...OBSERVED
HAIL...0.00IN

$$

TW
685 
WWUS54 KJAN 051901
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
201 PM CDT WED SEP 5 2018

MSC087-051915-
/O.CON.KJAN.TO.W.0054.000000T0000Z-180905T1915Z/
Lowndes MS-
201 PM CDT WED SEP 5 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
SOUTHWESTERN LOWNDES COUNTY...
    
At 201 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Bent Oak, or 12 miles southwest of Columbus, moving
northwest at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Bent Oak around 210 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Artesia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3336 8867 3345 8867 3351 8854 3335 8842
      3335 8855
TIME...MOT...LOC 1901Z 148DEG 25KT 3338 8855 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

TW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 5, 1:39 PM CDT, 12 minutes earlier.

Area forecast discussion, Sep 5, 1:39 PM CDT, 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
139 PM CDT Wed Sep 5 2018

...GORDON CONTINUES WEAKENING AND TRACKING NORTHWEST ACROSS CENTRAL
MISSISSIPPI...

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
Low MVFR to IFR flight categories will linger through most of the
day due to Tropical Depression Gordon slowly drifting across the
region. Expect near IFR conditions to linger throughout the
afternoon with only brief increase to near MVFR conditions in
eastern TAF sites near GTR, MEI & PIB/HBG but that may be late in
the afternoon. Some showers & storms/VCTS are possible throughout
the afternoon but overall mostly rain showers with brief gusty
winds the afternoon. Any stronger shower or brief storm could
bring gusts up to or briefly higher than 30kts. Winds will remain
more east-northeast around 15-20kts or briefly higher in
northwestern TAF sites while more southeast in northeastern TAF
sites today. Elsewhere winds will remain more south-southeasterly
through the TAF period. Especially in northern sites, winds will
gradually turn more south-southeasterly into the evening & lighten
up somewhat. Expect the rain showers to lessen as we move into
the overnight hours, except up at northwestern TAF sites near the
center of the remnants of Gordon (i.e. GLH & GWO). Otherwise,
expect MVFR visibilities & IFR to possibly LIFR ceilings, due to
lowering stratus, to build in around 06/07-09Z. These low flight
categories will linger through mid-morning around 06/16Z. Some
more showers & scattered storms/VCTS can be expected again
tomorrow. /DC/

&&

.DISCUSSION...
Rest of today:

The center of circulation of Tropical Depression Gordon went
directly across the heart of the region, crossing right nearby
the Jackson metro & I-20 corridor early this morning. Overall
Gordon has rapidly weakened to a tropical depression with maximum
winds only around 30mph. Maximum winds have only gusted at most to
around 35mph this morning to maybe slightly higher in the Pine
Belt before gradually weakening. Due to the strong mid-level
ridge axis over the mid-Atlantic extending westward through the
mid-South & lower Mississippi Valley, the forward speed of Gordon
is quickly slowing. Expect a continued gradual weakening of the
winds into the afternoon but some maximum gusts upward of 25-30mph
aren't out of question. Due to the lower winds, removed the
"Limited" wind threat from the HWO & graphics. With some heavy
rainfall, couldn't rule out a couple of downed trees but overall
that threat is diminishing with time.

Main threats today continue to be the heavy rain & brief tornado
potential into the afternoon. 12Z morning sounding analyzed right
in the core of Gordon sampled ~2.4 inches of precipitable water,
which is a daily record. There has been a good core of dry slot
that has wrapped around the center of circulation & up into the
Golden Triangle & even up into the Highway 82 corridor. Due to the
slightly eastward track, rapid weakening & dry slot, overall
rainfall totals have been lower & mostly confined to the
convergent 850 & 925mb 340-345mb Theta E axis right along the
Mississippi & Alabama border, where much higher totals were likely
observed. Some areas in our Highway 45 to I-59 corridors have
likely received around 1-2 inches or so, especially along the
MS/AL state line. Due to the dry slot, this has overall limited
the westward scope of the band moving into the Golden Triangle.
Due to less rainfall potential up there, based on CAM & HREF prob.
matched mean guidance, only expanded the "Limited" threat for
flooding in the HWO/graphics into that area. The area in the Pine
Belt didn't receive as much rainfall & most HREF/CAM guidance
isn't really bullish on much redevelopment so the "Elevated" in
the HWO/graphics was removed & the Flash Flood Watch was
cancelled for that area. Elsewhere from around Jones up to Kemper
Counties & further northwest, the rainfall potential remains
possible. Expect increased moisture transport & low-level Theta-E
convergence on the back side of Gordon to our east, per SPC
mesoanalysis, to move westward into the heart of the region. This
combined with such anomalous moisture will result in potential for
high amounts, 2-4 inches & locally higher amounts. For now,
totals in the HWO & graphic look good, just scaled back the
southwestern extent of the "Elevated" area northeast towards the
updated Flash Flood Watch, left a "Limited" in the southeast due
to some possible redevelopment but less confidence, & expanded the
"Limited" northeast into the Golden Triangle due to some
possibility of some redevelopment. Expect this rainfall & flooding
potential to slowly shift northwest into the ArkLaMiss Delta as
Gordon slowly drifts west-northwest.

In addition, the potential for brief spin-up tornadoes continues
today as increased dry slot & low-mid level shear & helicity (i.e.
20-25kts 0-2 & 0-3km bulk shear & 100-150+ 0-1 & 0-3km storm
relative helicity) bring a favorable environment for tropical
tornadoes. Also can't rule out some brief damaging winds gusts
with any stronger rain band. This will continue to be the case in
any feeder bands that redevelop in central, north-central &
eastern Mississippi into the afternoon & late evening. As a
result, kept the "Marginal" mention for brief tornadoes from the
SPC in the HWO & graphics, but expanded it west-southwest towards
I-20 & the Mississippi River. There could be some potential for
some in the Highway 45 corridor as well but most CAM/HREF members
show potential a little closer towards & north of the I-20
corridor. This will continue to be possible into late evening
before midnight (i.e. ~10pm). /DC/

Prior discussion below:

Today and Tonight...Gordon officially made landfall late last night
at 22:15 CDT about 30 miles east of Biloxi Mississippi, as a strong,
70 mph, tropical storm.  Over the past few hours, the center of
Gordon has shown signs of tracking more northwest as it moves across
the Pine Belt region.  However, the system will continue to bring
gusty winds, possibly on the order of 30-35 mph gusts, to portions
of the forecast area through the course of today and into tonight.
These gusty winds could down trees, limbs, with some power outages
possible across the area as these could fall onto powerlines.  That
said, due to the rapid weakening of Gordon at landfall, in addition
to Gordon's center at landfall being well east of the Pine Belt, the
"Tropical Storm Warning" has been cancelled for Marion, Lamar, and
Forrest counties as sustained winds haven't met, and won't,
meet criteria.

The potential for heavy rain leading to some flash flooding will
persist across a good portion of the forecast area through the
period.  This potential won't just be confined to near the storm's
center.  North to south oriented bands of convection are expected to
develop during the late morning and afternoon hours south of the
storm's center, as heating and instability increase.  These bands
are expected to train across areas while producing moderate to heavy
downpours. These totals will add up pretty quick given the soupy
airmass residing in Gordon's wake, thus resulting in some localized
flash flooding.  Overall, rainfall totals in the three to six inch
range will be possible through at least early Thursday morning.

Another hazard that will be possible through the course of the
period, will be the potential for brief spin-up isolated tornadoes.
This will especially be the case in the aforementioned feeder bands.
With wind shear in abundance across the region, coupled with some
drier air aloft being wrapped into the storm, the development of
convection that'll be capable of producing isolated tornadoes. As a
result, a "Marginal Risk" for such activity exists across mainly
central and eastern portions of the CWA from this morning through
mid-evening.  While much of the wind and isolated tornado threat
currently looks to wane during the evening, the potential for
localized flash flooding will remain over mainly the Delta region
overnight into Thursday morning as Gordon weakens further. /19/

Thursday and Friday...The remnants of Gordon will continue to
lift slowly northwestward across Arkansas Thursday and Friday,
with a lingering low level convergence axis and plume of tropical
moisture trailing across our region on Thursday, then gradually
shifting westward into Friday. This will keep higher rain chances
around, especially from areas along and west of the MS River. Much
of the activity will be diurnally driven, so a lull is expected
during the overnight periods.

Some guidance suggests banding and potentially training heavy
rainfall will linger over SE Arkansas/upper Delta into the early
part of the day Thursday, so we opted to extend the duration of the
existing Flash Flood Watch for the far NW part of the area through
Thursday morning.

Saturday: The remnants of Gordon will be picked up by a shortwave
trough advancing eastward across the Mid Mississippi Valley and will
merge with an associated cold front extending from the Ohio Valley
into the Plains. Meanwhile, mid/upper ridging will temporarily build
over our area accompanied by a temporary decrease in deep layer
moisture especially for areas southeast of the Delta. Though we will
maintain isolated to scattered POPs mainly in the northwest,
convection should be more limited across most of the remainder of
the area.

Sunday through Tuesday: As the aforementioned trough continues
across the Midwest, it will push the cold front into the Mid South.
However, as upper flow becomes southwesterly, the front will stall
near or just northwest of the forecast area late this weekend into
early next week. Moisture will surge ahead of the front, increasing
rain chances throughout this time frame. Though rain coverage will
generally be coincident with the increase in daytime instability
each day, forcing associated with the front will keep rain chances
greater than climo during the overnight periods as well. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  87  71  90 /  81  63  67  26
Meridian      72  88  71  91 /  76  42  60  19
Vicksburg     73  87  72  91 /  63  60  70  46
Hattiesburg   72  87  71  89 /  56  38  65  22
Natchez       72  87  72  89 /  43  48  67  47
Greenville    72  84  72  88 /  81  76  80  48
Greenwood     72  86  72  90 /  89  74  68  30

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 10 PM CDT this evening for MSZ032-037-
     038-043>052-055>058-065-066.

     Flash Flood Watch through Thursday morning for MSZ019-025>028-
     035-036-040>042.

     Flash Flood Watch through Thursday afternoon for MSZ018-034.

LA...Flash Flood Watch until 10 PM CDT this evening for LAZ016.

     Flash Flood Watch through Thursday morning for LAZ007>009.

AR...Flash Flood Watch through Thursday afternoon for ARZ074-075.

&&

DC
Hazardous weather outlook, Sep 5, 10:34 AM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
1034 AM CDT Wed Sep 5 2018

ARZ074-075-LAZ009-MSZ047-048-061545-
Ashley-Chicot-East Carroll-Warren-Hinds-
1034 AM CDT Wed Sep 5 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and west
central Mississippi.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Elevated
TIMING...Rest of today through tonight

Rainfall through tonight associated with Gordon is expected to
result in flash flooding, particularly late today into tonight in
portions of the Arklamiss Delta where rainfall amounts could
exceed 6 inches in spots. Elsewhere, anticipate rainfall amounts
to range from 2 to 4 inches with locally higher amounts not out of
the question.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Locally heavy rainfall will continue to pose a risk for flooding
into Thursday, mainly across the Arklamiss Delta, where additional
rainfall amounts of a few inches are possible during the daylight
hours.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

MSZ018-019-025>028-034>037-040>044-049-061545-
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-
Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-Madison MS-Leake-
Rankin-
1034 AM CDT Wed Sep 5 2018

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, northwest Mississippi,
and west central Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Rest of today through tonight

FLOODING
THREAT...Elevated
TIMING...Rest of today through tonight

Rainfall through tonight associated with Gordon is expected to
result in flash flooding, particularly late today into tonight
in portions of the Arklamiss Delta where rainfall amounts could
exceed 6 inches in spots. Elsewhere, anticipate rainfall amounts
to range from 2 to 4 inches with locally higher amounts not out of
the question.

(https://www.weather.gov/images/jan/graphicast/1.png)

As Gordon moves across the region, brief tornadoes and damaging
wind gusts in rain bands are possible through this afternoon into
late evening across central to north-central and eastern
Mississippi.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Locally heavy rainfall will continue to pose a risk for flooding
into Thursday, mainly across the Arklamiss Delta, where additional
rainfall amounts of a few inches are possible during the daylight
hours.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

MSZ032-038-045-050-051-056-057-061545-
Choctaw-Winston-Neshoba-Scott-Newton-Smith-Jasper-
1034 AM CDT Wed Sep 5 2018

This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Rest of today through tonight

FLOODING
THREAT...Elevated
TIMING...Mainly today

Rainfall through tonight associated with Gordon is expected to
result in flash flooding. Anticipate rainfall amounts to range
from 2 to 4 inches with locally higher amounts not out of the
question.

(https://www.weather.gov/images/jan/graphicast/1.png)

As Gordon moves across the region, brief tornadoes and damaging
wind gusts in rain bands are possible through this afternoon into
late evening across central to north-central and eastern
Mississippi.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

MSZ029>031-033-039-046-052-058-061545-
Webster-Clay-Lowndes-Oktibbeha-Noxubee-Kemper-Lauderdale-Clarke-
1034 AM CDT Wed Sep 5 2018

This hazardous weather outlook is for portions of east central
Mississippi, north central Mississippi, and northeast
Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Rest of today through tonight

FLOODING
THREAT...Limited
TIMING...Rest of today through tonight

Rainfall through tonight associated with Gordon could result in
localized flash flooding. Anticipate rainfall amounts to range
from 1 to 3 inches with locally higher amounts not out of the
question.

(https://www.weather.gov/images/jan/graphicast/1.png)

As Gordon moves across the region, brief tornadoes and damaging
wind gusts in rain bands are possible through this evening across
central and eastern Mississippi.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

LAZ007-008-016-MSZ053>055-063>066-072>074-061545-
Morehouse-West Carroll-Madison LA-Claiborne-Copiah-Simpson-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
1034 AM CDT Wed Sep 5 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and south central Mississippi.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Limited
TIMING...Rest of today through tonight

Rainfall through tonight associated with Gordon could result in
localized flash flooding. Anticipate rainfall amounts to range
from 1 to 3 inches with locally higher amounts not out of the
question.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Locally heavy rainfall will continue to pose a risk for flooding
into Thursday, mainly across the Arklamiss Delta, where additional
rainfall amounts of a few inches are possible during the daylight
hours.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

LAZ015-023>026-MSZ059>062-061545-
Richland-Franklin LA-Catahoula-Tensas-Concordia-Jefferson-Adams-
Franklin MS-Lincoln-
1034 AM CDT Wed Sep 5 2018

This hazardous weather outlook is for portions of northeast
Louisiana, south central Mississippi, and southwest Mississippi.

.DAY ONE...The rest of Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

23

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Sep 5, 8:42 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
842 AM CDT WED SEP 5 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 AM     NON-TSTM WND DMG 4 NE LOUISVILLE         33.17N 89.02W
09/05/2018                   WINSTON            MS   PUBLIC

            TREE DOWN AT THE CORNER OF N COLUMBUS AVE
            AND STURGIS RD. PICTURE RELAYED VIA SOCIAL
            MEDIA.

&&

TW
Special weather statement, Sep 5, 9:18 AM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
918 AM CDT WED SEP 5 2018

MSZ039-051500-
Noxubee MS-
918 AM CDT WED SEP 5 2018

...GUSTY WINDS ASSOCIATED WITH A RAIN BAND WILL AFFECT EASTERN
NOXUBEE COUNTY UNTIL 1000 AM CDT...

At 915 AM CDT, Meteorologists were tracking a rain band with gusty
winds over Panola, or 12 miles southwest of Aliceville, moving
northwest at 30 mph.

Wind gusts up to 40 mph will be possible with this rain band.

These winds will be near...  Prairie Point around 940 AM CDT.
  Bigbee Valley around 950 AM CDT.
  Deerbrook around 955 AM CDT.
  Brooksville around 1000 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring, and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3293 8835 3293 8837 3324 8864 3329 8865
      3329 8831 3328 8830
TIME...MOT...LOC 1415Z 149DEG 28KT 3298 8828

TW
Local storm report, Sep 5, 11:11 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1111 AM CDT WED SEP 5 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 AM     NON-TSTM WND DMG ACKERMAN                33.31N 89.17W
09/05/2018                   CHOCTAW            MS   TRAINED SPOTTER

            TREE DOWN ON A HOME IN ACKERMAN.

&&

TW
Local storm report, Sep 5, 11:31 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 AM CDT WED SEP 5 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     NON-TSTM WND GST 4 ESE RIDGELAND         32.40N 90.06W
09/05/2018  M47 MPH          RANKIN             MS   TRAINED SPOTTER

            MEASURED BY A WEATHER STATION ON THE ROOF OF
            THE ROSS BARNETT RESERVOIR SPILLWAY CONTROL
            STRUCTURE.

&&

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 7:12 PM CDTSpecial Weather StatementJANScott48 min
Sep 4, 7:57 PM CDTSpecial Weather StatementJANJones, Lamar63 min
Sep 4, 8:29 PM CDTSpecial Weather StatementJANClarke, Jasper61 min
Sep 5, 9:18 AM CDTSpecial Weather StatementJANNoxubee42 min
Sep 5, 2:07 PM CDTSpecial Weather StatementJANClay38 min
Sep 5, 2:23 PM CDTTornado WarningJANClay, Oktibbeha37 min
Sep 5, 2:44 PM CDTTornado WarningJANClay46 min
Sep 5, 3:48 PM CDTTornado WarningJANCarroll, Montgomery31 min

Nearby

Tornado Warnings in Mississippi, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.